Alert archive / Alabama / Tornado Warnings in 2005

Tornado Warning 27, NWS Huntsville, AL

November 15, 2005Franklin County, Alabama

NWS Huntsville, AL issued this tornado warning at Nov 15, 2005, 6:39 PM CST for Franklin County, Alabama. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 15, 2005, 6:39 PM CST (00:39 UTC)
Expired
Nov 15, 2005, 7:07 PM CST
In force
28 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Franklin County, AL

The radar

The Columbus AFB radar (KGWX), 79 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 6:49 PM CSTHAIL 0.881 S Russellville, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 3:15 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2005-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2005-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
440 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 160039
TORHUN
ALC059-160115-
/O.NEW.KHUN.TO.W.0027.051116T0039Z-051116T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
639 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  FRANKLIN COUNTY IN NORTHWEST ALABAMA

* UNTIL 715 PM CST

* AT 634 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES
  SOUTHWEST OF RUSSELLVILLE...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...  
RUSSELLVILLE...ROCKWELL...ISBELL...PLEASANT RIDGE.

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING WHICH
WAS IN EFFECT FOR THE SAME AREA.

THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.

LAT...LON 3444 8795 3432 8786 3445 8755 3457 8763

$$

10
4 follow-up statements
000 
WWUS54 KHUN 160047
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
647 PM CST TUE NOV 15 2005

ALC059-160115-
/O.CON.KHUN.TO.W.0027.000000T0000Z-051116T0115Z/
FRANKLIN AL-
647 PM CST TUE NOV 15 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR FRANKLIN
COUNTY...

AT 645 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SPRUCE PINE...
MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SPRUCE PINE.
  ISBELL.
  PLEASANT RIDGE.
  NEWBURG.

AT 630 PM...STORM SPOTTERS REPORTED STRUCTURAL DAMAGE NEAR THE 
COMMUNITY OF VINA.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.

LAT...LON 3444 8795 3432 8786 3445 8755 3457 8763

$$

15
000 
WWUS54 KHUN 160053
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
652 PM CST TUE NOV 15 2005

ALC059-160115-
/O.CON.KHUN.TO.W.0027.000000T0000Z-051116T0115Z/
FRANKLIN AL-
652 PM CST TUE NOV 15 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR FRANKLIN
COUNTY...

AT 650 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SPRUCE PINE...
MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PLEASANT RIDGE.
  THARPTOWN.
  NEWBURG.

AT 630 PM...STORM SPOTTERS REPORTED STRUCTURAL DAMAGE NEAR THE 
COMMUNITY OF VINA. POWER LINES AND POWER POLES WERE ALSO DOWNED IN 
VINA.

AT 650 PM...HAIL UP TO THE SIZE OF NICKELS WAS REPORTED IN 
RUSSELLVILE.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.

LAT...LON 3444 8795 3432 8786 3445 8755 3457 8763

$$

CBD
000 
WWUS54 KHUN 160059
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
658 PM CST TUE NOV 15 2005

ALC059-160115-
/O.CON.KHUN.TO.W.0027.000000T0000Z-051116T0115Z/
FRANKLIN AL-
658 PM CST TUE NOV 15 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR FRANKLIN
COUNTY...

AT 655 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
THARPTOWN...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NEWBURG.

AT 630 PM...STORM SPOTTERS REPORTED STRUCTURAL DAMAGE NEAR THE 
COMMUNITY OF VINA. POWER LINES AND POWER POLES WERE ALSO DOWNED IN 
VINA.

AT 650 PM...HAIL UP TO THE SIZE OF NICKELS WAS REPORTED IN 
RUSSELLVILLE.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.

LAT...LON 3447 8776 3438 8770 3446 8753 3456 8755

$$

CBD
000 
WWUS54 KHUN 160107
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
706 PM CST TUE NOV 15 2005

ALC059-160116-
/O.CAN.KHUN.TO.W.0027.000000T0000Z-051116T0115Z/
FRANKLIN AL-
706 PM CST TUE NOV 15 2005

...THE TORNADO WARNING FOR FRANKLIN COUNTY HAS BEEN CANCELLED...

AT 706 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND
NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE...THE
TORNADO WARNING FOR FRANKLIN COUNTY HAS BEEN CANCELED.

BRIEF HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING ARE STILL 
POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS 
PASSED.

AT 630 PM...STORM SPOTTERS REPORTED STRUCTURAL DAMAGE NEAR THE 
COMMUNITY OF VINA. POWER LINES AND POWER POLES WERE ALSO DOWNED IN 
VINA.

AT 650 PM...HAIL UP TO THE SIZE OF NICKELS WAS REPORTED IN 
RUSSELLVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CST FOR FRANKLIN 
COUNTY.

LAT...LON 3447 8776 3438 8770 3446 8753 3456 8755

$$

CBD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 1:25 PM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Nov 15, 1:25 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
125 PM CST TUE NOV 15 2005

.DISCUSSION...
STRONG SFC LOW PRESSURE SYSTEM CURRENTLY LOCATED ACROSS EXTREME
EAST-CENTRAL MO CONTINUES TO DEEPEN AS IT HEADS ENE.  ASSOC COLD
FRONT EXTENDS SOUTHWARD ALONG A LINE FROM SPRINGFIELD TO LITTLE ROCK
TO NR TYLER TX.  THREE-HOUR PRESSURE RISES ON THE ORDER OF 8MB
BEHIND FRONT IS HELPING ACCELERATE BOUNDARY EASTWARD.  WINDS BEHIND
FRONT GUSTING WELL OVER 40KTS ACROSS CENTRAL OK.  SOUTHERLY FLOW HAS
PICKED UP AHEAD OF SYSTEM WITH WINDS IN 20-30 MPH RANGE ACROSS MOST
OF THE TN VALLEY.  8H LLJ REMAINS AROUND 40KTS PER OKOLONA PROFILER
WITH STRONG VEERING W/ HEIGHT.  THIS KEEPS 0-1KM SRH ON THE ORDER OF
150 M2/S2.  INITIAL LINE OF STORMS HAVE DEVELOPED WELL OUT AHEAD OF
FRONTAL BOUNDARY AND CURRENTLY CROSSING MS RIVER.  CELLS ARE TAKING
ON SUPERCELLULAR CHARACTERISTICS AS THEY APPROACH THE MEMPHIS AREA.

SHORT TERM (TONIGHT-FRI)...

STORMS HAVE TRIED TO DEVELOP ACROSS NORTHERN MS IN THE PAST HOUR BUT
WARM LAYER ALOFT AND CIN PER 18Z LAPS DATA PREVENTING MUCH FOR THE
TIME BEING.  EXPECT THIS MAY BE THE CASE NEXT HOUR OR TWO BEFORE TN
VALLEY STARTS SEEING MORE IN THE WAY OF DEVELOPMENT...ESPECIALLY AS
CLEARING STARTS TO ARRIVE FROM NORTH-CENTRAL MS.

STRONG SHEAR WILL REMAIN IN PLACE ACROSS MOST OF FA THIS EVENING...
WITH BEST INSTABILITY AND HIGHEST THREAT FOR SVR WX ACROSS EXTREME
NORTHWEST AL.  WHILE SPEED OF INDIVIDUAL STORMS IN LINE ACROSS
WESTERN TN ARE GENERALLY MOVING AT 65 MPH...OVERALL MOTION EAST IS
PRETTY SLOW AND WILL LIKELY NOT BEGIN AFFECTING NW AL UNTIL AFTER
00Z.  GREATEST TORNADO THREAT HINGES ON DISCRETE CELLS DEVELOPING
JUST AHEAD OF THIS LINE THIS AFTERNOON.

SQUALL LINE ALONG COLD FRONT WILL POSE ISOLD TORNADO AND DAMAGING
STRAIGHT LINE WIND THREAT AS IT RAKES ACROSS FA THIS EVENING.  LINE
SHOULD AFFECT NW AL BTWN 00-03Z...HSV FROM 03-06Z AND NORTHEAST AL
FROM 06-09Z.

MUCH COLDER TEMPERATURES WILL BE ON TAP FOLLOWING FRONTAL PASSAGE.
SKIES BEHIND THE FRONT WILL CLEAR ON WEDNESDAY WITH STRONG CAA
MOVING INTO TN VALLEY.  NAM12 PROGS 8H TEMPS TO DIP BELOW 0C WED
AFTERNOON.  MOS GUIDANCE STAYS CONSISTENT WITH UPPER 40S FOR HIGHS
WED AND SEE NO REASON TO DEVIATE FROM CURRENT FCST.

NEXT CONCERN DURING SHORT TERM PERIOD IS LOW TEMPS EXPECTED THUR
MORNING.  SFC HIGH WILL BUILD EAST AND OVER LOWER MS VALLEY.  ENOUGH
OF A GRADIENT WILL STILL EXIST TO KEEP WINDS BTWN 5-10 MPH.
HOWEVER...WITH COLD AIR CONTINUING TO DRAIN IN AND CRYSTAL CLEAR
SKIES EXPECTED...AREA WILL LIKELY EXPERIENCE ITS FIRST WIDESPREAD
HARD FREEZE OF THE SEASON.  GUIDANCE NUMBERS RUNNING FEW DEGREES
COLDER THAN PREVIOUS RUNS AND WITH RECENT TRENDS...HAVE DROPPED LOWS
INTO THE MID-20S AREA-WIDE.  FREEZE WARNING WILL LIKELY NEED TO BE
ISSUED...HOWEVER WILL HOLD OFF ON HEADLINES FOR NOW AND LET MIDNIGHT
SHIFT RE-ASSESS 00Z DATA.

BELOW NORMAL TEMPS WILL CONTINUE THRU THE END OF THE WEEK AS
TROFFINESS CONTINUES ACROSS EASTERN HALF OF NATION.  ELONGATED TROF
WILL DROP INTO SOUTHEAST U.S. FRIDAY BUT WITH LIMITED
MOISTURE...WILL ONLY RESULT IN PCLDY SKIES.

LONG TERM (SAT-TUE)...
NO CHANGES TO EXTENDED PORTION OF FCST AS SFC HIGH ELONGATES ACROSS
EASTERN SEABOARD.  REINFORCING COLD FRONT DROPS SOUTH ALONG W/
SEVERAL UPPER WAVES IN NORTHWESTERLY FLOW.  VERY LITTLE MOISTURE
WILL BE AVAILABLE FOR SYSTEMS TO WORK WITH...THUS WILL ONLY WORD AS
PCLDY FOR WEEKEND.  TEMPS WILL BE NR TO SLIGHTLY BELOW NORMAL THRU
THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    41  47  25  49 / 100  10   0   0
SHOALS        40  46  24  48 / 100  10   0   0
CULLMAN       44  46  25  49 / 100  10   0   0
FAYETTEVILLE  42  45  24  47 / 100  10   0   0
FORT PAYNE    46  49  23  48 / 100  20   0   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES:
     COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     AND MORGAN.

TN...LAKE WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.
&&

PB
Hazardous weather outlook, Nov 15, 1:05 PM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
105 PM CST TUE NOV 15 2005

ALZ001>010-016-TNZ076-096-097-160300-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN
TN-JACKSON-LAUDERDALE-LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOO
RE-MORGAN-
105 PM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

...DANGEROUS SEVERE WEATHER SITUATION SETTING UP FOR THIS AFTERNOON
AND EVENING...

A STRONG COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY TODAY.
THE FRONT WILL NEAR NORTHWESTERN ALABAMA AROUND 9 PM...AND SHOULD BE
EAST OF NORTHEAST ALABAMA AROUND DAYBREAK WEDNESDAY.

AS WE CONTINUE TO SEE BREAKS IN THE CLOUD COVER...AND THE
INSTABILITY CONTINUES TO INCREASE...CONDITIONS WILL BEGIN
TO SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT. THESE THUNDERSTORMS
COULD DEVELOP INTO SUPERCELLS BY MID TO LATE AFTERNOON...POSING A
THREAT FOR DAMAGING WINDS AND TORNADOES AS WIND SHEAR STRENGTHENS
ACROSS THE TENNESSEE VALLEY.  AT THIS TIME...THE GREATEST THREAT
AREA FOR TORNADIC THUNDERSTORMS WILL BE ACROSS NORTHWEST ALABAMA
EARLY THIS EVENING.

A SECOND AREA OF SEVERE WEATHER EXISTS IMMEDIATELY AHEAD OF THE
COLD FRONT AS IT PUSHES EAST ACROSS THE TENNESSEE VALLEY.  A SQUALL
LINE OF SEVERE THUNDERSTORMS IS ANTICIPATED ALONG AND JUST EAST OF
THE COLD FRONT LATE THIS AFTERNOON AND EVENING.  THIS LINE WILL
BEGIN TO AFFECT THE INTERSTATE 65 CORRIDOR BY 11 PM...AND NORTHEAST
ALABAMA AND SOUTHERN MIDDLE TENNESSEE BY 1 AM.  THE SQUALL LINE WILL
LIKELY BEGIN TO AFFECT NORTHWEST ALABAMA AFTER 10 PM THIS EVENING.
DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES ARE THE MAIN
THREAT FROM THIS SQUALL LINE...AS IT MOVES EASTWARD ACROSS THE
TENNESSEE VALLEY.

LOCALLY HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON ROADS AND DRY
SURFACES.  WIDESPREAD FLOODING AND FLASH FLOODING IS NOT ANTICIPATED.

BREEZY SOUTHERLY WINDS EAST OF THE COLD FRONT OF 15 TO 25 MPH...HAVE
PROMPTED THE ISSUANCE OF LAKE WIND ADVISORIES FOR TODAY.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)...

A RETURN TO DRY WEATHER...AND MUCH COOLER TEMPERATURES ARE EXPECTED
FROM WEDNESDAY INTO THE WEEKEND. OVERNIGHT LOW TEMPERATURES FOR
THURSDAY MORNING SHOULD GO BELOW FREEZING...AND SHOULD EFFECTIVELY
END THE GROWING SEASON ACROSS THE TENNESSEE VALLEY. PERSONS WITH
SENSITIVE PLANTS SHOULD COVER THEM OR BRING THEM INDOORS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF SKYWARN AND EMERGENCY MANAGEMENT PERSONNEL WILL BE
NEEDED THIS AFTERNOON AND EVENING.

HA

In the hours before

Special weather statement, Nov 15, 3:05 PM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CST TUE NOV 15 2005

ALZ001>010-016-TNZ076-096-097-160000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
305 PM CST TUE NOV 15 2005

...SEVERE WEATHER EVENT EXPECTED TODAY AND TONIGHT...

AT MID AFTERNOON....A STRONG COLD FRONT WAS ORIENTED ALONG THE
MISSISSIPPI RIVER VALLEY. THIS FAST MOVING COLD FRONT WILL PUSH
EASTWARD THIS AFTERNOON AND EVENING AND APPROACH THE INTERSTATE 65
CORRIDOR SHORTLY BEFORE MIDNIGHT. AHEAD OF THIS FRONT...VERY MOIST
AND UNSTABLE AIR CONTINUES TO RACE NORTHWARD FROM THE GULF OF MEXICO.
IN ADDITION...STRONG JET STREAM WINDS...COUPLED WITH A TIGHTENING
PRESSURE GRADIENT AHEAD OF THE FRONT...WILL PROVIDE SUFFICIENT WIND
ENERGY FOR SEVERE STORMS TONIGHT.

THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE
TENNESSEE VALLEY WITH A HIGH RISK ACROSS NORTHWEST ALABAMA. AT THIS
TIME...A SQUALL LINE OF VERY STRONG TO SEVERE THUNDERSTORMS IS
EXPECTED TO APPROACH NORTHWEST ALABAMA BY 7 PM....INTERSTATE 65
CORRIDOR BY 9 PM...AND NORTHEAST ALABAMA BY MIDNIGHT. ISOLATED
SUPERCELL THUNDERSTORMS MAY DEVELOP AHEAD OF THE PRE-FRONTAL SQUALL
LINE LATE THIS AFTERNOON AND EARLY THIS EVENING. ROTATING SUPERCELLS
CAN PRODUCE VERY LARGE HAIL...DAMAGING WINDS AND FAST MOVING
TORNADOES.

NOW IS THE TIME TO PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER
AFFECTING YOUR AREA THIS AFTERNOON AND TONIGHT. BE SURE TO HAVE A
RELIABLE SOURCE FOR WEATHER INFORMATION.

CBD
Special weather statement, Nov 15, 5:01 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
501 PM CST TUE NOV 15 2005

ALZ001-152330-
LAUDERDALE-
501 PM CST TUE NOV 15 2005

...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 530 PM
CST...

AT 455 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BURNSVILLE...OR 7 MILES NORTHWEST OF IUKA...
MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PICKWICK LAKE.
  HIGHWAY 14.
  WATERLOO.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 11 PM CDT.

CBD

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 6:21 PM CSTSevere Thunderstorm WarningHUNFranklin39 min
Nov 15, 6:32 PM CSTSevere Thunderstorm WarningHUNLauderdale43 min
Nov 15, 8:17 PM CSTSevere Thunderstorm WarningHUNCullman43 min
Nov 15, 8:28 PM CSTTornado WarningHUNCullman32 min
Nov 15, 8:58 PM CSTSevere Thunderstorm WarningHUNLimestone19 min
Nov 15, 9:03 PM CSTSevere Thunderstorm WarningHUNCullman27 min
Nov 15, 9:26 PM CSTSevere Thunderstorm WarningHUNMarshall49 min
Nov 16, 4:05 AM CSTFreeze WarningHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more28 hr

Nearby

Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.